Achieving Optimal Degrees of Freedom for an Interference Network with General Message Demand

  • Z. Samadi School of Electrical Engineering, Iran University of Science & Technology, Iran
  • V. T. Vakili School of Electrical Engineering, Iran University of Science & Technology, Iran
  • F. Haddadi School of Electrical Engineering, Iran University of Science & Technology, Iran
Volume: 8 | Issue: 4 | Pages: 3141-3148 | August 2018 | https://doi.org/10.48084/etasr.2078

Abstract

The concept of degrees of freedom (DoF) has been adopted to resolve the difficulty of studying the multi-user wireless network capacity regions. Interference alignment (IA) is an important technique developed recently for quantifying the DoF of such networks. In the present study, a single-hop interference network with K transmitters and N receivers is taken into account. Each transmitter emits an independent message and each receiver requests an arbitrary subset of the messages. Using the linear IA techniques, the optimal DoF assignment has been analyzed. Assuming generic channel coefficients, it has been shown that the perfect IA cannot be achieved for a broad class of interference networks. Analytical evaluation of DoF feasibility for general interference channels (IFCs) is complicated and not available yet. Iterative algorithm designed to minimize the leakage interference at each receiver is extended to work with general IFCs. This algorithm provides numerical insights into the feasibility of IA, which is not yet available in theory.

Keywords: interference channel, interference alignment, degrees of freedom, channel state information

Downloads

Download data is not yet available.

Metrics

Metrics Loading ...

References

R. H. Etkin, D. N. C. Tse, H. Wang, “Gaussian interference channel capacity to within one bit”, IEEE Transactions on Information Theory, Vol. 54, No. 12, pp. 5534-5562, 2008 DOI: https://doi.org/10.1109/TIT.2008.2006447

S. Jafar, M. Fakhereddin, “Degrees of freedom for the MIMO interference channel,”, IEEE Transactions on Information Theory, Vol. 53, No. 7, pp. 2637-2642, 2007 DOI: https://doi.org/10.1109/TIT.2007.899557

A. Host-Madsen, A. Nosratinia, “The multiplexing gain of wireless networks”, IEEE International Symposium on Information Theory, Adelaide, Australia, pp. 2065-2069, September 4-9, 2005

M. A. Maddah-Ali, A. S. Motahari, A. K. Khandani, “Communication over MIMO X channels: Interference Alignment, Decomposition, and Performance Analysis”, IEEE Transactions on Information Theory, Vol. 54, No. 8, pp. 3457-3470, 2008 DOI: https://doi.org/10.1109/TIT.2008.926460

S. A. Jafar, S. Shamai, “Degrees of freedom region for the MIMO X channel”, IEEE Transactions on Information Theory, Vol. 54, No. 1, pp. 151-170, 2008 DOI: https://doi.org/10.1109/TIT.2007.911262

V. R. Cadambe, S. A. Jafar, “Interference alignment and degrees of freedom of the K -user interference channel”, IEEE Transactions on Information Theory,Vol. 54, No. 8, pp. 3425-3441, 2007 DOI: https://doi.org/10.1109/TIT.2008.926344

C. M. Yetis, T. Gou, S. Jafar, A. H. Kayran, “On feasibility of interference alignment in MIMO interference networks”, IEEE Transactions on Signal Processing, Vol. 58, No. 9, pp. 4771-4782, 2010 DOI: https://doi.org/10.1109/TSP.2010.2050480

M. Razaviyayn, G. Lyubeznik, L. Zhi-Quan, “On the degrees of freedom achievable through interference alignment in a MIMO interference channel”, IEEE Transactions on Signal Processing, Vol. 60, No. 2, pp. 812-821, 2011 DOI: https://doi.org/10.1109/TSP.2011.2173683

T. Liu, C. Yang, “On the feasibility of linear interference alignment for MIMO interference broadcast channels with constant coefficients”, IEEE Transactions on Signal Processing, Vol. 60, No. 9, pp. 2178-2191, 2013 DOI: https://doi.org/10.1109/TSP.2013.2248005

L. Ruan, V. N. Lau, M. Z. Win, “The feasibility conditions for interference alignment in MIMO networks”, IEEE Transactions on Signal Processing, Vol. 61, No. 8, pp. 2066-2077, 2013 DOI: https://doi.org/10.1109/TSP.2013.2241056

L. Ke, A. Ramamoorthy, Z. Wang, H. Yin, “Degrees of freedom region for an interference network with general message demands”, IEEE Transactions on Information Theory, Vol. 58, No. 6, pp. 3787-3797, 2012 DOI: https://doi.org/10.1109/TIT.2012.2189197

K. Gomadam, V. Cadambe, S. Jafar, “A distributed numerical approach to interference alignment and applications to wireless interference networks”, IEEE Transactions on Information Theory, Vol. 57, No. 6, pp. 3309-3322, 2011 DOI: https://doi.org/10.1109/TIT.2011.2142270

Z. Samadi, V. T. Vakili, F. Haddadi, “Channel aided interference alignment”, IET Signal Processing, Vol. 11, No. 7, pp. 854-860, 2017 DOI: https://doi.org/10.1049/iet-spr.2016.0290

Metrics

Abstract Views: 258
PDF Downloads: 122

Metrics Information
Bookmark and Share